, Volume 25, Issue 1, pp 139-155
Date: 22 Feb 2011

A generalization of Puiseux’s theorem and lifting curves over invariants

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Let ρ:G→GL (V) be a rational representation of a reductive linear algebraic group G defined over ℂ on a finite dimensional complex vector space V. We show that, for any generic smooth (resp. C M ) curve c:ℝ→V//G in the categorical quotient V//G (viewed as affine variety in some ℂ n ) and for any t 0∈ℝ, there exists a positive integer N such that tc(t 0±(tt 0) N ) allows a smooth (resp. C M ) lift to the representation space near t 0. (C M denotes the Denjoy–Carleman class associated with M=(M k ), which is always assumed to be logarithmically convex and derivation closed). As an application we prove that any generic smooth curve in V//G admits locally absolutely continuous (not better!) lifts. Assume that G is finite. We characterize curves admitting differentiable lifts. We show that any germ of a C curve which represents a lift of a germ of a quasianalytic C M curve in V//G is actually C M . There are applications to polar representations.

PM was supported by the FWF-grant P21030, AR by the FWF-grants J2771 and P22218.